What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 9, 3:02 PM EST, 25 minutes earlier.
Area forecast discussion, Jun 9, 3:02 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
402 PM EDT Wed Jun 9 2021
.SYNOPSIS...
A weak trough of low pressure will bringing numerous showers and
thunderstorms to the area through this evening. A cold front
approaches from the north on Thursday and stalls across the
area Thursday night through Friday. Unsettled weather will
continue through at least Friday night as areas of low pressure
move along the boundary. Generally dry conditions are expected
late Saturday through Monday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 215 PM EDT Wednesday...
Latest sfc analysis reveals a weak sfc trough across the CWA and
this has led to the development of numerous showers/tstms across
the region. Winds have actually shifted to the N for the time
being across much of metro RIC and pts N in central VA, while
remaining S to SW across southern VA and NE NC. With decent low
level convergence in place along with PWATs of 1.80-2.10" per
SPC mesoanalysis (12z sounding from Wallops Island was 1.79"/MHX
was 2.01"), expect heavy downpours and some localized flood
potential from these storms. Mid level lapse rates remain
fairly weak (H7-H5 on the order of 5 to 5.5C/Km), but low level
lapse rates are much steeper and in tandem with ML CAPE values
up 2000 J/Kg can expect some localized wet microbursts. SPC has
the area in a Marginal risk for severe as a result.
Showers/tstms will be fairly widespread through early this
evening (lingering through 03-06Z across far southern/SE VA and
NE NC). Likely PoPs will generally affect most zones during the
aforementioned timeframe. WPC continues to outlook the entire
region in a marginal risk for excessive rainfall. QPF will run
on the order of a half to one inch on average, but obviously
locally higher totals are likely (and have already been
observed locally). Very warm and continued humid overnight with
lows in the upper 60s NW to low- mid 70s SE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 355 PM EDT Wednesday...
The wet pattern continues Thu and Fri, as the front begins to
move into the CWA on Thu, then slowly drops across the region on
Fri as low pressure rides along the boundary. WPC has continued
marginal risk for flash flooding Thu (with a slight nudging
into the NW counties) and has maintained a Slight Risk on Fri,
as numerous convective triggers are once again expected to
collaborate with moist airmass to produce numerous to sct
coverage of showers and T-Storms, capable of producing locally
heavy rainfall. Current QPF forecast ("Storm Total QPF") is
mostly in the 1.50-2.00" range from this evening through Sat
aftn, but is up around 2.50" across portions of southern VA and
NE NC. As noted above, locally higher totals are to be
expected. Highs will be mostly in the low-mid 80s Thu, then
significantly cooler Fri, especially over the north where an
onshore NE flow should prevail all day N of the sfc boundary.
Have lowered highs into the low-mid 70s N and NE with lower-mid
80s NE NC. PoPs will be at least 50-70% both days by
aftn/evening and mainly chance during the morning/overnight
periods (Fri has PoPs up to 80% across the SW). The front will
be dropping S of the area Sat morning, with shortwave energy
moving offshore by late morning/aftn. Have lowered PoPs across
the NE, while maintaining chance PoPs across the S. Skies become
partly to mostly sunny Sat aftn with lowering dew pts. highs in
the upper 70s to lower 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 215 PM EDT Wednesday...
The shortwave trough responsible for the unsettled wx this
week finally pushes to our S by Sat night, taking the best deep-
layered moisture to our south with it. From late this weekend into
the first part of next week, the flow aloft becomes W to NW as an
upper trough deepens over far ern Canada and the NE CONUS. This will
generally favor a climo pattern with diurnally driven (mainly
aftn/evening) showers/tstms. Will have PoPs in the 20-30% range Sun
(highest chances NW) as lee troughing is progged to develop during
the aftn. Will maintain low PoPs for mainly aftn/evening
showers/tstms across a good portion of the area on Monday and
Tuesday as a series of weak disturbances in the W-NW flow aloft
track over the area. A relatively stronger cold front potentially
pushes to our south from Tue-Tue night, with noticeably drier
conditions in the forecast for the middle part of next week (by next
Wednesday). Highs Sun-Tue will be mainly in the 83-88F range with
lows in the 60s (upper 60s-near 70F in coastal SE VA/NE NC). A bit
cooler on Wed/Thu behind the front with forecast highs generally in
the low 80s (and lows Wed night in the mid-upper 50s in most areas).
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 215 PM EDT Wednesday...
Showers/tstms have initiated across the area this aftn. While
predominant conditions will be VFR,have included VCTS wording in
all TAFs and 2 hr TEMPO groups for TSRA for all sites except
ECG where the best chance is 00Z or later (went w/ showers
here). Mainly just heavy rain is expected but did include gusts
to 25kt with the tstm mention. Isolated to scattered showers
likely linger into the late night/overnight hours across SE
terminals, but not enough confidence in areal coverage to
outline in the TAF after 06Z/Thu. Some patchy low clouds will be
possible early Thu, then MVFR CIGs improving to VFR are expected
by mid-late morning.
Outlook: Unsettled conditions are likely to continue with
redeveloping showers/tstms Thu aftn as a cold front approaches
from the N. It is expected to remain unsettled w/ periodic
flight restrictions Thu night/fri/Fri night, then with clearing/VFR
conditions later Sat-Mon.
&&
.MARINE...
As of 355 PM EDT Wednesday...
High pressure remains off the Southeast coast with a sharpening lee
trough extending from western NC northeast to New England. Local
winds are out of the west and southwest at 5-15 kt. Waves are 1-2 ft
in the Bay with seas 2-3 ft.
Numerous showers and thunderstorms have formed along and ahead of
the lee trough this afternoon with a few cells emerging off the
Lower Peninsula into the lower James river and southern Ches Bay.
Additional storms will persist over land areas and impact adjacent
marine zones through the remainder of the afternoon into the evening
hours. Locally higher winds/waves/seas can be expected to accompany
the stronger storms.
SW flow will continue into Thursday morning with a weakening
boundary expected to dip south and west through the afternoon,
turning winds to the SE across the southern waters and E and ENE for
the northern waters. ENE/NE flow will continue into Friday afternoon
before a stronger push of NE winds (perhaps as high as 15-20 kt)
drops southward Friday night into Saturday. Winds look to remain
below SCA thresholds through the weekend but seas may build to 3-5
offshore, especially out near 20nm.
Low Rip Risk for area beaches continues Thursday. Southern beaches
retain a low rip risk on Friday but the northern beaches will have a
moderate risk with increasing onshore flow.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MAM
LONG TERM...ERI
AVIATION...LKB/MAM
MARINE...RHR/TMGHazardous weather outlook, Jun 9, 4:22 AM EST, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
522 AM EDT Wed Jun 9 2021
MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-100930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
522 AM EDT Wed Jun 9 2021
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms are expected to develop and move
across the outlook area late this afternoon into this evening. Any
showers and storms will be capable of producing localized flooding,
especially in low lying...poor drainage...and other flood prone
areas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The potential for showers and thunderstorms producing locally heavy
downpours continue through late this week, as a frontal boundary
becomes stalled across the area. Ponding of water and flash flooding
is possible across the outlook area Thursday and Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
05
In the hours before
Special weather statement, Jun 9, 2:51 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
351 PM EDT Wed Jun 9 2021
VAZ065-092030-
Mecklenburg-
351 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MECKLENBURG
COUNTY...
At 351 PM EDT, a strong thunderstorm was located near Clarksville, or
14 miles south of Chase City, moving east at 10 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Clarksville, Boydton, Buffalo Springs, Richardson, Buffalo Junction,
Finchley, Eppes Fork, John H Kerr Reservoir and Skipwith.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
If you are on or near Kerr Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike more than
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to a safe shelter.
Do not be caught on the water in a thunderstorm.
LAT...LON 3667 7870 3668 7870 3665 7859 3664 7856
3667 7862 3670 7865 3673 7862 3673 7848
3664 7832 3654 7834 3654 7861 3665 7871
TIME...MOT...LOC 1951Z 292DEG 7KT 3659 7848
ZimmermanSpecial weather statement, Jun 9, 2:57 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
357 PM EDT Wed Jun 9 2021
VAZ513-514-092045-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
357 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTERFIELD COUNTY...
At 357 PM EDT, a strong thunderstorm was located near Chesterfield
Court House, or 8 miles west of Chester. the storm is nearly
stationary.
Wind gusts up to 50 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Chester, Bellwood, Chesterfield Court House, Chesterfield, Pocahontas
State Park, Beach, Winterpock and Centralia.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3747 7771 3741 7740 3738 7738 3739 7737
3739 7736 3723 7754 3722 7756 3727 7761
3727 7765 3729 7767 3729 7768 3728 7769
3730 7771 3729 7772 3729 7773
TIME...MOT...LOC 1957Z 208DEG 3KT 3734 7758
PocheSpecial weather statement, Jun 9, 3:01 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
401 PM EDT Wed Jun 9 2021
VAZ062-069-510-511-092045-
Goochland-Western Hanover-Powhatan-Eastern Louisa-
401 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GOOCHLAND AND
NORTHEASTERN POWHATAN COUNTIES...
At 400 PM EDT, a strong thunderstorm was located near Gum Spring, or
near Goochland, moving east at 15 mph.
Heavy rain is expected with this storm. Wind gusts in excess of 40
mph are possible with this storm.
Locations impacted include...
Goochland, Gum Spring, Oilville, Sabot, Manakin, Wyndham, Orchid,
Crozier, Sandy Hook, Vontay, Maidens, Irwin, Johnsons Springs,
Subletts, Rockville, Dabneys and Othma.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3786 7792 3773 7761 3771 7762 3770 7763
3766 7765 3762 7765 3761 7764 3756 7766
3753 7769 3775 7806
TIME...MOT...LOC 2000Z 291DEG 11KT 3775 7785
ZimmermanSpecial weather statement, Jun 9, 3:10 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT Wed Jun 9 2021
VAZ080-081-088-092-092100-
Prince George-Dinwiddie-Sussex-Southampton-
410 PM EDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SOUTHAMPTON...SOUTHWESTERN PRINCE GEORGE...SUSSEX AND SOUTHEASTERN
DINWIDDIE COUNTIES...
At 410 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Carson to 7 miles southwest of
Disputanta to Waverly. Movement was south southeast at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Waverly, Wakefield, Sussex, Stony Creek, Homeville, Carson,
Vicksville, Newville, Burgess, Berlin, Booker, Reams, Yale,
Lumberton, Manry, Huske, Littleton, Hilda, Owens and Dory.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3684 7746 3686 7746 3685 7750 3685 7752
3716 7752 3711 7727 3710 7711 3707 7707
3707 7703 3679 7687 3678 7688 3678 7723
TIME...MOT...LOC 2010Z 349DEG 10KT 3708 7745 3703 7728 3703 7710
EILocal storm report, Jun 9, 3:15 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG DISPUTANTA 37.12N 77.23W
06/09/2021 PRINCE GEORGE VA DEPT OF HIGHWAYS
VDOT REPORTS MULTIPLE TREES DOWN ALONG US
460 IN DISPUTANTA. TIME ESTIMATED VIA RADAR.
&&
RRLocal storm report, Jun 9, 3:18 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG DISPUTANTA 37.12N 77.23W
06/09/2021 PRINCE GEORGE VA DEPT OF HIGHWAYS
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
DISPUTANTA. VDOT REPORTS MULTIPLE TREES DOWN
ALONG US 460 IN DISPUTANTA. TIME ESTIMATED
VIA RADAR.
&&
RR